Logarithmic frequency in morphic sequences
Journal de Théorie des Nombres de Bordeaux, Volume 20 (2008) no. 2, pp. 227-241.

We study the logarithmic frequency of letters and words in morphic sequences and show that this frequency must always exist, answering a question of Allouche and Shallit.

Nous répondons affirmativement à une question d’Allouche et Shallit en montrant l’existence de la fréquence logarithmique des lettres et des mots dans une suite morphique.

Received:
Published online:
DOI: 10.5802/jtnb.625
Classification: 68R15,  68Q45,  11B85
Keywords: Logarithmic frequency, morphic sequences, automatic sequences
Jason P. Bell 1

1 Department of Mathematics Simon Fraser University Burnaby, BC, V5A 1S6, CANADA
@article{JTNB_2008__20_2_227_0,
     author = {Jason P. Bell},
     title = {Logarithmic frequency in morphic sequences},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {227--241},
     publisher = {Universit\'e Bordeaux 1},
     volume = {20},
     number = {2},
     year = {2008},
     doi = {10.5802/jtnb.625},
     zbl = {1163.11020},
     mrnumber = {2477502},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.625/}
}
TY  - JOUR
TI  - Logarithmic frequency in morphic sequences
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2008
DA  - 2008///
SP  - 227
EP  - 241
VL  - 20
IS  - 2
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.625/
UR  - https://zbmath.org/?q=an%3A1163.11020
UR  - https://www.ams.org/mathscinet-getitem?mr=2477502
UR  - https://doi.org/10.5802/jtnb.625
DO  - 10.5802/jtnb.625
LA  - en
ID  - JTNB_2008__20_2_227_0
ER  - 
%0 Journal Article
%T Logarithmic frequency in morphic sequences
%J Journal de Théorie des Nombres de Bordeaux
%D 2008
%P 227-241
%V 20
%N 2
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.625
%R 10.5802/jtnb.625
%G en
%F JTNB_2008__20_2_227_0
Jason P. Bell. Logarithmic frequency in morphic sequences. Journal de Théorie des Nombres de Bordeaux, Volume 20 (2008) no. 2, pp. 227-241. doi : 10.5802/jtnb.625. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.625/

[1] J.-P. Allouche, J. Shallit, Automatic Sequences: Theory, Applications, Generalizations. Cambridge University Press, Cambridge, 2003. | MR: 1997038 | Zbl: 1086.11015

[2] A. Cobham, Uniform tag sequences. Math. Systems Theory. 6 (1972), 164–192. | MR: 457011 | Zbl: 0253.02029

[3] P. Michel, Sur les ensembles minimaux engendrés par les substitutions de longueur non constante. Thèse, Université de Rennes, 1975.

[4] P. Michel, Stricte ergodicité dÕensembles minimaux de substitution. Théorie Ergodique: Actes des Journées Ergodiques, Rennes, 1973/1974, Lecture Notes in Mathematics 532, Springer-Verlag, 1976. | MR: 480942 | Zbl: 0331.54036

[5] S. Nicolay, M. Rigo, About frequencies of letters in generalized automatic sequences. Theoret. Comput. Sci. 374 (2007), no. 1-3, 25–40. | MR: 2317465 | Zbl: 1162.68032

[6] K. Saari, On the frequency of letters in morphic sequences. Computer science—theory and applications, 334–345, Lecture Notes in Comput. Sci. 3967, Springer, Berlin, 2006. | MR: 2261007 | Zbl: pre05148739

[7] K. Saari, On the frequency and periodicity of infinite words. PhD thesis, University of Turku, 2008.

Cited by Sources: